View Full Version : lunista


bumblebe
06-30-12, 08:45 PM
Like a lot of ADDers I have sleep issues. It affects my relationships, my education, (that Im paying tons of money for) and my over all well being.

Ive tried ambien and couldnt take the side effects so my doc gave me samples of lunista. Basicaly I stayed up the whole night because I felt so uncomfortable that I couldnt fall asleep, I had to take 3 showers before I went to school because I could feel a film of ...I dont know what to call it...all over me. It took the whole day just to get it out of my system. Ill never take that stuff again.

My doc is out for the whole next week. I still havent had a nights sleep and im starting to get sick. Not to mention im mentaly strained.

What do I do? I dont have insurance so going to the urgent care isnt an option.

CheekyMonkey
06-30-12, 09:06 PM
I've been there! :(

Maybe go about your day, then as it gets closer to bed time go through your routine, maybe try listening to a meditation video (youtube maybe?) and then read before bed?

Sorry you are so tired!

ana futura
06-30-12, 09:22 PM
Yep, I've been there too. I'm still there!

My doctor is very hesitant to prescribe sleep medication, and I think it's for good reason. Sleep meds can cause a whole new mess of problems if you don't actually "need" them. Focus on developing "good sleep hygiene" instead. Do relaxing things before bed, like CheekyMonkey mentioned. Also, try to stop using a computer a few hours before bed time, the light from the screen wakes you up and makes it harder to fall asleep.

Make sure you are getting 16 waking hours, if you're sleeping in in the mornings going to bed will be more difficult.

Try taking melatonin if your internal clock needs adjustment.

If stimulants are causing your sleep issues, then your med or dose might need adjustment, but if you're anything like me you have sleep trouble without meds too.

bumblebe
07-02-12, 10:31 PM
Thanks, I have always had sleep issues even as a kid. I wasnt diagnosed with ADD until I was an adult.

I do have a no adderall after 3pm rule because of sleep issues. I took your advice on the melatonin, I think its helping....

Joker_Girl
07-03-12, 05:32 PM
Benedryl will make you tired, or at least it does me. VERY tired. Of course, so does Sudafed, and its not supposed to. But benedryl will knock you out so you can sleep. Its in Tylenol PM.

The next morning you will have a dry mouth and if you don't sleep long enough you will have sort of like a miserable pill hangover, where you are groggy and have a headache. So DON'T take it really late if you have to get up really early!

Im sorry you are having trouble sleeping. It is miserable.

They gave me samples of that lunesta crap one time. Boy it was something. It made my mouth taste nasty. REALLY nasty. I dont know how to describe it. It almost tasted like I had blood in my mouth. Apparently a strange taste in your mouth is a fairly common side effect. It did indeed knock me out, but it made me weird and I would lay in bed and say weird things and think there were clouds floating over me and stuff like that. I guess it didnt matter if it made me trip out a little since I was just in bed anyways, and my husband found it amusing. I would talk about Christmas lights and ponies and stuff. But wow that taste....it was bad...and when i quit taking it, it took several days before that went away.

spunkysmum
07-03-12, 10:34 PM
They gave me samples of that lunesta crap one time. Boy it was something. It made my mouth taste nasty. REALLY nasty. I dont know how to describe it. It almost tasted like I had blood in my mouth. Apparently a strange taste in your mouth is a fairly common side effect. It did indeed knock me out, but it made me weird and I would lay in bed and say weird things and think there were clouds floating over me and stuff like that. I guess it didnt matter if it made me trip out a little since I was just in bed anyways, and my husband found it amusing. I would talk about Christmas lights and ponies and stuff. But wow that taste....it was bad...and when i quit taking it, it took several days before that went away.

My brother hallucinated patterned wallpaper where there was only white wall when he took those.

bumblebe
07-05-12, 02:02 AM
The same thing happened to me with the metalic taste. Also my palms and skin felt and smelled weird. I had to take numerous showers because my skin felt filmy...hard to explain.

I didnt ever get any sleep though. the oppisite actualy, I was so uncomfortable that I couldnt sleep. I never even got sleepy.

Vector
07-06-12, 05:19 PM
Hey Bumblebe, :)

That stuff sounds very unhealthy.

I have heard that certain strains of a particular herb can be very helpfull for people with sleeping problems like yourself. Perhaps in the state where you live your GP is allowed to prescribe it to you. A small dose of this famous herb can already be effective for your problem.

Another option is to do some physical exercise/sport at the end of the day and after this a light/high protein snack. Don't do any heavy thinking like studying or worrying before bed time. I know this is easier said than done, especially for us ADHA people. At least try it and you will become more and more proficient/adept at this. Perhaps try yoga and/or meditation.

With kind regards,
Vector

ana futura
07-06-12, 05:45 PM
I do a benadryl/ melatonin combo when I really need to knock myself out. Sometimes I'll drink a valerian tea too. It's important to not take melatonin too late at night, otherwise you might have trouble getting up. I won't take it later than 10 pm.

FYI this "herb" that vector is referring to sadly won't work for people with anxiety disorders.